Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 34, NWS Albuquerque, NM

April 28, 20189 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 28, 2018, 2:45 PM MDT for 9 counties in New Mexico. It took effect at Apr 29, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2018, 2:45 PM MDT (20:45 UTC)
In effect from
Apr 29, 2018, 1:00 PM MDT
Expired
Apr 29, 2018, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 56 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2018-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2018-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS85 KABQ 282045
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
245 PM MDT Sat Apr 28 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM SUNDAY FOR MUCH OF
WESTERN NEW MEXICO AND THE CENTRAL AND NORTHEAST HIGHLANDS FOR
STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS...
...FIRE WEATHER WATCH IN EFFECT MONDAY FROM THE WEST CENTRAL
MOUNTAINS EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS...
LOW HUMIDITY...AND AN UNSTABLE AIRMASS...

.Critical fire weather conditions will return to all of western 
New Mexico and parts of eastern New Mexico Sunday as a low pressure
system moves into the Great Basin. Strong southwest winds, low 
humidity, an unstable airmass, and above average high temperatures
are forecast to produce critical fire weather conditions Sunday 
afternoon and early evening. Another round of critical fire 
weather conditions are likely Monday from the west central 
mountains eastward across the Rio Grande Valley and into the 
eastern plains. Southwest winds will be even stronger with low 
humidity, above normal temperatures, and an unstable airmass. This
fire weather pattern will likely continue even into Tuesday and 
perhaps Wednesday.

NMZ105-109-291300-
/O.UPG.KABQ.FW.A.0029.180429T1900Z-180430T0200Z/
/O.NEW.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/
/O.NEW.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
Northwest Highlands-West Central Highlands-
245 PM MDT Sat Apr 28 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM MDT Sunday. A Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Monday morning through Monday evening. The Fire
Weather Watch is no longer in effect. 

* AREA AND TIMING...Northwest and West Central Highlands Sunday 
  afternoon and evening. Critical fire weather conditions are 
  likely again Monday.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph
  Sunday afternoon, diminishing around sunset. Strong southwest
  winds are expected again Monday. 

* RELATIVE HUMIDITY...Lowering to between 6 and 12 percent Sunday
  and Monday.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-107-291300-
/O.NEW.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/
/O.NEW.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
Northeast Highlands-Sandia, Manzano and Gallinas Mountains-
245 PM MDT Sat Apr 28 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM MDT Sunday. A Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Monday morning through Monday evening. 

* AREA AND TIMING...Northeast Highlands and the Sandia, Manzano,
  and Gallinas Mountains Sunday and Monday.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  Sunday and Monday afternoon, diminishing around sunset.

* RELATIVE HUMIDITY...10 to 15 percent Sunday and 7 to 12 percent
  Monday.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ101-291300-
/O.NEW.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/
Northwest Plateau-
245 PM MDT Sat Apr 28 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM MDT Sunday. 

* AREA AND TIMING...Northwest Plateau.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  Sunday afternoon, diminishing around sunset.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ104-106-108-291300-
/O.NEW.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
Northeast Plains-Middle Rio Grande Valley-East Central Plains-
245 PM MDT Sat Apr 28 2018

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Monday morning through
Monday evening. 

* AREA AND TIMING...The Middle Rio Grande Valley and the East
  Central and Northeast Plains.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  Monday afternoon, diminishing around sunset.

* RELATIVE HUMIDITY...7 to 12 percent Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$
3 follow-up statements
823 
WWUS85 KABQ 290925
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
325 AM MDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM TODAY FOR MUCH OF
WESTERN AND CENTRAL NEW MEXICO FOR STRONG WINDS...LOW HUMIDITY...
AND AN UNSTABLE AIRMASS... 

...FIRE WEATHER WATCH IN EFFECT MONDAY FROM THE WEST CENTRAL 
MOUNTAINS EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS... 
LOW HUMIDITY...AND AN UNSTABLE AIRMASS...

.Critical fire weather conditions will return to all of western
New Mexico and parts of central New Mexico today as a low 
pressure system moves into the Great Basin. Strong southwest 
winds, low humidity, an unstable airmass, and above average high 
temperatures are forecast to produce critical fire weather 
conditions this afternoon and early evening. Another round of 
critical fire weather conditions are likely Monday for much of 
the area. Southwest winds will be even stronger with low 
humidity, above normal temperatures, and an unstable airmass. This
fire weather pattern will likely continue even into Tuesday and 
perhaps Wednesday.

NMZ106-292100-
/O.EXA.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/
/O.CON.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
Middle Rio Grande Valley-
325 AM MDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM this afternoon to 8 PM MDT
this evening. 

* AREA AND TIMING...The Middle Rio Grande Valley this afternoon
  and evening, then again on Monday.

* 20 FOOT WINDS...Southwest 15 to 25 mph with gusts to 35 mph this
  afternoon and early evening. Southwest 20 to 30 mph with gusts 
  up to 40 mph Monday afternoon, diminishing around sunset.
  
* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-105-107-109-292100-
/O.CON.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/
/O.CON.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
Northeast Highlands-Northwest Highlands-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
325 AM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

* AREA AND TIMING...Northwest and West Central Highlands this
  afternoon and evening. Critical fire weather conditions are 
  likely again Monday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph this  
  afternoon, diminishing around sunset. Strong southwest winds are
  expected again Monday. 

* RELATIVE HUMIDITY...Lowering to between 6 and 12 percent today 
  and Monday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ101-292100-
/O.CON.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/
Northwest Plateau-
325 AM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* AREA AND TIMING...Northwest Plateau.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  this afternoon, diminishing around sunset. 

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ104-108-292100-
/O.CON.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
Northeast Plains-East Central Plains-
325 AM MDT Sun Apr 29 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

* AREA AND TIMING...The Middle Rio Grande Valley and the East 
  Central and Northeast Plains. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph 
  Monday afternoon, diminishing around sunset. 

* RELATIVE HUMIDITY...7 to 12 percent Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$
416 
WWUS85 KABQ 292025
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
225 PM MDT Sun Apr 29 2018

...RED FLAG WARNING CONTINUES TO 8 PM TONIGHT FOR MUCH OF WESTERN
AND CENTRAL NEW MEXICO FOR STRONG WINDS...LOW HUMIDITY...AND AN 
UNSTABLE AIRMASS...

...RED FLAG WARNING IN EFFECT MONDAY 11 AM TO 8 PM FROM THE WEST 
CENTRAL MOUNTAINS EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG 
WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY FROM THE MIDDLE RIO GRANDE
VALLEY EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS...LOW
HUMIDITY...AND AN UNSTABLE AIRMASS...

.Critical fire weather conditions will continue for all of 
western New Mexico and parts of central New Mexico through this
evening as a low pressure system moves into the Great Basin. 
Strong southwest winds, low humidity, an unstable airmass, and 
above average high temperatures are forecast to produce critical 
fire weather conditions through early evening. Another round of 
critical fire weather conditions is expected Monday for much of 
the area. Southwest winds will be even stronger with low humidity,
above normal temperatures, and an unstable airmass. Critical fire
weather conditions will be present again Tuesday across all of
eastern New Mexico and the middle Rio Grande Valley. This fire 
weather pattern will likely continue even into Wednesday across
eastern New Mexico.

NMZ103-106-107-300200-
/O.UPG.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
/O.NEW.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/
/O.NEW.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/
/O.CON.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/
Northeast Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-
225 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MDT Monday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Tuesday morning through Tuesday evening. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands, Middle Rio Grande Valley,
  and Sandia/Manzano and Gallinas Mountains this afternoon and 
  evening. Critical fire weather conditions will be present Monday
  and likely again Tuesday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 45 mph this
  afternoon, diminishing around sunset. Strong southwest winds are
  expected again Monday and Tuesday with gusts up to 45 mph.

* RELATIVE HUMIDITY...Lowering to between 6 and 12 percent today,
  Monday, and Tuesday.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ105-109-300200-
/O.UPG.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
/O.NEW.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/
/O.CON.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/
Northwest Highlands-West Central Highlands-
225 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northwest and West Central Highlands this
  afternoon and evening. Critical fire weather conditions are
  expected Monday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph 
  this afternoon, diminishing around sunset. Strong southwest 
  winds 20 to 25 mph are expected again Monday. 

* RELATIVE HUMIDITY...Lowering to between 6 and 12 percent today 
  and Monday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ104-108-300200-
/O.UPG.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/
/O.NEW.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/
/O.NEW.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/
Northeast Plains-East Central Plains-
225 PM MDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MDT Monday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Tuesday morning through Tuesday evening. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...The East Central and Northeast Plains. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  Monday afternoon, diminishing around sunset. Strong southwest
  winds are likely again Tuesday.

* RELATIVE HUMIDITY...7 to 12 percent Monday and Tuesday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ101-300200-
/O.CON.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/
Northwest Plateau-
225 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...Northwest Plateau.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  continuing through the afternoon, diminishing around sunset. 

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
328 
WWUS85 KABQ 300156
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
756 PM MDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT MONDAY 11 AM TO 8 PM FOR ALL AREAS
EXCEPT THE NORTHERN MOUNTAINS AND NORTHWEST PLATEAU FOR STRONG 
WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY FROM THE MIDDLE RIO
GRANDE VALLEY EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG
WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS...

.Another round of critical fire weather conditions is expected 
Monday for much of the area. Strong southwest winds, a few hours
of single digit humidity values, above normal temperatures, and 
widespread Haines values of 6 are expected. Critical fire weather
conditions will re-develop Tuesday across all of eastern New 
Mexico and the Middle Rio Grande Valley. Critical fire weather
conditions will likely continue into Wednesday across eastern New
Mexico.

NMZ103-106-107-301400-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/
/O.CON.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/
/O.CON.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/
Northeast Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-
756 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...This includes the Northeast Highlands, Middle
  Rio Grande Valley, Sandia, Manzano and Gallinas Mountains Monday
  and Tuesday afternoon and evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 45 mph
  Monday afternoon, diminishing around sunset. Similar wind
  conditions can be expected Tuesday. 

* RELATIVE HUMIDITY...Lowering to between 6 and 12 percent each
  day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ105-109-301400-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/
/O.CON.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/
Northwest Highlands-West Central Highlands-
756 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...This includes the Northwest and West Central
  Highlands Monday afternoon and evening.

* 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph
  Monday.  

* RELATIVE HUMIDITY...Lowering to between 8 and 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-300300-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/
Northwest Plateau-
756 PM MDT Sun Apr 29 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will continue to diminish this evening, relieving the
critical fire weather conditions. However, single digit humidity
values remain possible for another hour or two. 

$$

NMZ104-108-301400-
/O.CON.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/
/O.CON.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/
Northeast Plains-East Central Plains-
756 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* AREA AND TIMING...The East Central and Northeast Plains Monday
  and Tuesday afternoon and evening.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph
  both Monday and Tuesday.

* RELATIVE HUMIDITY...7 to 12 percent Monday and Tuesday 
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 28, 11:54 AM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 28, 11:54 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1154 AM MDT Sat Apr 28 2018

.AVIATION...
18Z TAF CYCLE
Showers and storms with strong outflow winds, brief rain, small hail,
blowing dust, and frequent lightning will continue developing around
the northern and western high terrain. This activity will move NNE at
10 to 15 kt. Outflow boundary collisions will dominate convective
development aft 21Z with showers and storms advancing into the Rio
Grande Valley and high plains of eastern NM. Guidance shows light
rain showers hanging on around central NM thru 06Z before dissipating
to a mid level cloud deck overnight. VFR is expected all areas except
directly beneath the core of stronger storm cells. Stronger southwest
winds and drier air will spread over central and western NM Sunday.

Guyer

&&

.PREV DISCUSSION...254 AM MDT Sat Apr 28 2018...
.SYNOPSIS...
A temporary increase in moisture will combine with daytime heating to
produce scattered showers and storms today into tonight across
portions of central and northern New Mexico. Dry air will push east
into New Mexico Sunday and focus afternoon and evening storms closer
to the Texas border, where a few may become strong to severe. Monday
and Tuesday will be warm and windy days ahead of an approaching
Pacific low, forecast to push over the state and bring cooler
conditions with chances for showers and storms Wednesday and
Thursday. Warming is forecast in the wake of the departing Pacific
low, with temperatures back to normal by next Saturday.

&&

.DISCUSSION...
PWATs continue to trend up across western New Mexico and should be
sufficient, when combined with daytime heating, to produce scattered
afternoon/evening showers and storms. The best chances will be over
the western and northern high terrain. For the Albuquerque Metro,
the best chances will be between 5-10PM, but the most likely
scenario is for a trace of rain with strong outflow winds and blowing
dust. Otherwise, today will be warmer with temperatures above normal
areawide.

The upper low currently over northern California and Oregon will
progress east overnight, with dry air rotating around the base of the
circulation into New Mexico. This dry air, coupled with increasing
winds throughout the atmosphere and a deepening lee side trough,
will create increasing potential for critical fire weather conditions
Sun/Mon (see Fire Weather discussion below for details. A dryline
will likely sharpen-up late Sunday near the Texas border where
several storms will initiate. A few strong to severe storms are possible,
with the latest NAM12 showing sbCAPE of near 2000 J/Kg and LIs
between -6 and -7C. Pulse-severe storms are the more likely scenario,
with 0-6km bulk shear of less than 35kts not favorable for supercell
storms. Monday is looking windier, thanks in part to a deeper lee
side trough down to near 992mb across eastern Colorado.

A Pacific low will wobble over New Mexico Wed/Thu, bringing cooler
conditions with chances for showers and storms that once again favor
the western and northern high terrain. The 00Z operational runs of
the ECMWF and GFS are showing some significant differences beyond
Thursday, but warmer conditions are likely Fri/Sat in the wake of the
departing Pacific low with temperatures retuning to normal by next
Saturday.

11

&&

.FIRE WEATHER...
Low level moisture will continue move up from the south today,
resulting in scattered showers and thunderstorms mainly for the
western and northern mountains. Best chances for wetting
precipitation (<0.10") will be in the northern mountains this
afternoon and evening. Precipitation chances, however, will be short-
lived as drier air works in on strengthening southwest winds Sunday.

Winds increase further Monday and with a very dry and unstable
airmass moving in from the west, critical fire weather conditions
are likely for the northwest and west-central highlands Sunday
afternoon. A fire weather watch for these two regions/zones has been
issued as a result. Critical conditions are likely for these same
two areas as well as much of eastern New Mexico Monday afternoon.
Critical conditions may continue Tuesday and perhaps into Wednesday
across the east, depending on how much progress a Pacific cold front
associated with a slow moving upper-level closed low over AZ makes.

GFS and ECMWF agree that the above mentioned upper low will continue
to slowly move east, returning shower and thunderstorm activity to
the northwest third of the state Wednesday and Wednesday night. Much
cooler air slides in from the west areawide Thursday and Friday.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Sunday evening for
the following zones... NMZ105-109.

&&
Hazardous weather outlook, Apr 28, 4:52 AM MDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
452 AM MDT Sat Apr 28 2018

NMZ501>540-291100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
452 AM MDT Sat Apr 28 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few strong to severe storms are possible near the Texas border
Sunday afternoon and evening, with large hail and damaging winds
being the primary threats.

Critical fire weather conditions are possible Sunday afternoon across
western portions of New Mexico.

Critical fire weather conditions are possible Monday across a larger
portion of central and northern New Mexico, with windier conditions
forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Sunday for portions of the Eastern
Plains closest to the Texas border due to the threat for a severe
storm or two.

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:22 AM MDTFire Weather WatchABQCatron, Cibola, McKinley, Sandoval, San Juan, Socorro9 hr
Apr 28, 2:45 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more24 hr
Apr 28, 4:47 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval43 min

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.